Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jan 24, 2010, 4:07 PM CST for Robertson County, Tennessee. It was in force for 8 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 24, 2010, 4:07 PM CST (22:07 UTC)
- Expired
- Jan 24, 2010, 4:15 PM CST
- In force
- 8 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Robertson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 4:10 PM CST | TORNADO | 8 N Springfield, TN | TORNADO NEAR HWY 431. 1 S OF STATE LINE. TWO BARNS DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WFUS54 KOHX 242207 TOROHX TNC147-242215- /O.NEW.KOHX.TO.W.0010.100124T2207Z-100124T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 407 PM CST SUN JAN 24 2010 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN ROBERTSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 415 PM CST * AT 404 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF ORLINDA...OR 10 MILES NORTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... ORLINDA BY 415 PM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3662 8658 3651 8682 3666 8694 3666 8661 TIME...MOT...LOC 2207Z 238DEG 15KT 3663 8679 $$ JLM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jan 24, 2:44 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 24, 2:44 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CST SUN JAN 24 2010 .DISCUSSION... RAIN AREA ALONG PLATEAU BEGINNING TO PULL EAST JUST AHEAD OF OCCLUSION. ANOTHER BAND OF SHOWERS HAS STARTED TO DEVELOP ACROSS WESTERN MIDDLE TN AT EARLY AFTERNOON. THIS BAND ASSOCIATED WITH A PREFRONTAL TROUGH THAT EXTENDS DOWN THROUGH WESTERN MIDDLE TN. SURFACE COLD FRONT AT 19Z EXTENDS DOWN THROUGH MISSOURI OZARKS APPROACHING BOOTHEEL THEN BACK INTO FAR NORTH CENTRAL TEXAS AND THEN INTO PAN HANDLE. CONTINENTAL POLAR AIR MASS BEHIND THIS FRONT WILL INVADE MID STATE TONIGHT AND WILL DRIVE TEMPS DOWN INTO THE 30S BY DAYBREAK. HAVE KEPT SHOWERS GOING TONIGHT MORE NUMEROUS EAST WITH ISOLATED THUNDERSTORMS MAINLY DURING THE EVENING. SHOWERS SHOULD DECREASE FROM THE WEST AFTER MIDNIGHT. INITAL BITE OF COLD AIR NOT ALL THAT BAD AS SOUTHERN BRANCH OF THE POLAR JET WILL BE QUITE ACTIVE THIS WEEK HELPING TO HOLD TEMPS UP ACROSS THE SOUTH. THEN...AS NORTHERN POLAR VORTEX ROTATES SOUTH OF JAMES BAY ABOUT MID-WEEK A GOOD SHOT OF COLD AIR GETS INJECTED THURSDAY INTO SOUTHERN BRANCH WHICH THEN KICKS SURFACE LOW (INVERTED TROUGH) EAST FROM LOUISIANA AND ACROSS THE SOUTH LAND BRINGING WHAT MAY VERY WELL BE WINTRY PRECIP TO MIDDLE TENNESSEE BEGINNING THURSDAY AFTERNOON IN THE NORTHWEST AND ACROSS ALL OF MIDDLE TENNESSEE THURSDAY NIGHT INTO FRIDAY. THE EVENTUAL TRACK OF THE SURFACE LOW WILL BE A BIG FACTOR AS USUAL. OUR PADUCAH OFFICE JUST INFORMED ME THAT IT WAS ABOUT A YEAR AGO (JAN 27TH) THAT THE SEVERE ICE STORM OCCURRED IN SOUTHWEST KY. BOYD && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 37 44 28 43 / 40 20 10 0 CLARKSVILLE 34 42 27 40 / 40 20 10 0 CROSSVILLE 36 43 28 34 / 60 20 20 20 COLUMBIA 38 46 29 44 / 40 20 10 0 LAWRENCEBURG 37 47 29 44 / 40 20 10 0 WAVERLY 35 43 28 43 / 40 20 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 24, 6:04 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 604 AM CST SUN JAN 24 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-251200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 604 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTRY PRECIPITATION POSSIBLE TOWARD THE END OF WEEK. EVENT STILL FOUR OR FIVE DAYS AWAY...BUT THE LIKELIHOOD IS ON THE INCREASE. 31/JBW
In the hours before
Local storm report, Jan 24, 2:02 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD MCMINNVILLE 35.69N 85.78W
01/24/2010 WARREN TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED SOME FLOODED ROADS IN
MCMINNVILLE.
&&
DMASSIELocal storm report, Jan 24, 2:03 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD COOKEVILLE 36.16N 85.51W
01/24/2010 PUTNAM TN COUNTY OFFICIAL
SHERIFFS OFFICE REPORTED FLOODED ROADS IN THE COUNTY.
&&
DMASSIELocal storm report, Jan 24, 2:04 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 PM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD CROSSVILLE 35.95N 85.04W
01/24/2010 CUMBERLAND TN COUNTY OFFICIAL
SHERIFFS OFFICE REPORTED VARIOUS ROADS AND CREEKS FLOODED
ACROSS THE COUNTY.
&&
DMASSIELocal storm report, Jan 24, 2:07 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD SPARTA 35.93N 85.47W
01/24/2010 WHITE TN COUNTY OFFICIAL
SHERIFFS OFFICE REPORTED FLOODING ALONG SEVERAL ROADS IN
THE COUNTY.
&&
DMASSIELocal storm report, Jan 24, 2:11 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FLOOD SPENCER 35.74N 85.46W
01/24/2010 VAN BUREN TN COUNTY OFFICIAL
SHERIFFS OFFICE REPORTED MINOR FLOODING ALONG HIGHWAY 30E
HEADED TOWARD FALL CREEK FALLS STATE PARK.
&&
DMASSIELocal storm report, Jan 24, 2:15 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CST SUN JAN 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD CROSSVILLE 35.95N 85.04W
01/24/2010 CUMBERLAND TN COUNTY OFFICIAL
EMERGENCY MANAGEMENT REPORTED SOME CREEKS HAVE RISEN OVER
BRIDGES, AS WELL AS SOME FLOODING OF AREA ROADWAYS.
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:00 AM CST | River Flood Warning | OHX | Bedford | 23 hr |
| Jan 24, 11:31 AM CST | Areal Flood Advisory | OHX | Clay, Fentress, Overton, Pickett | 4 hr |
| Jan 24, 12:19 PM CST | River Flood Advisory | OHX | Bedford | 6 hr |
| Jan 24, 12:33 PM CST | Areal Flood Advisory | OHX | Cumberland, DeKalb, Grundy, Jackson, Putnam, Van Buren and 2 more | 3 hr |
| Jan 24, 1:09 PM CST | Flash Flood Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 2 more | 3 hr |
| Jan 24, 3:58 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.